MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 3MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140304
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization, the physician didn't like the shape of the coil deployment of 3mm x 4cm micrusframe14 (mfr140304, l15269) and decided to pull it out.During the re-sheathing of the coil, the introducer failed to be re-zipped.No additional information is available.Based on the analysis of the device received, the embolic coil was noted as being damaged.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being damaged, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, the physician didn't like the shape of the coil deployment of 3mm x 4cm micrusframe14 (mfr140304, l15269) and decided to pull it out.During the re-sheathing of the coil, the introducer failed to be re-zipped.No additional information is available.Based on the analysis of the device received, the embolic coil was noted as being damaged.A non-sterile unit micrusframe14 3mm x 4cm was received at cerenovus inside of a pouch for evaluation.The device was visually inspected, and it was found that the re-sheathing tool is broken in two.No other damages or anomalies were observed on the device during the visual analysis.The device was inspected under a microscope and it was found that the embolic coil has a damage condition.The functional test could not be performed since the re-sheathing tool is broken in two.A manufacturing record evaluation was performed for the finished device l15269 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual and microscopic inspection.The functional test of the device could not be performed due to the conditions in which the device was returned for evaluation.During the visual analysis of the micrusframe14 3mm x 4cm it was noted that the re-sheathing tool is broken in two.Due to this condition the functional test could not be performed and the customer complaint regarding ¿coil introducer - zipping difficulty-rezipping¿ was confirmed.During the microscopic inspection it was observed the embolic with a damage condition.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use do contain the following cautions: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.Refer to coil retrieval.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Refer to coil retrieval.¿ the detachable coils are delicate and must be handled carefully.Prior to use and when possible during the procedure, inspect the system for bends or kinks.Do not use a coil system showing signs of damage.¿ failure to open the second rhv sufficiently prior to slow and careful removal of the delivery tube from the patient could result in damage to the distal portion of the delivery tube.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.The event description does not report any damage of the embolic coil.However, 100% of devices are inspected for damage at the quality control (qc) final inspection.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME14 3MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12267578
Report Number3008114965-2021-00372
Device Sequence Number19960115
Product Code KRD
UDI-Device Identifier10886704077954
UDI-Public10886704077954
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberMFR140304
Device Catalogue NumberMFR140304
Device Lot NumberL15269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2021
Initial Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1